Facebook Pixel
EmpowHER Guest

Is it possible to be pregnant and still have a withdrawal bleed?

By Anonymous January 24, 2012 - 10:51am
Rate This

I started a new bcp brand about a month ago, switched from Safyral (Version of Yaz) to Lo Loestrin Fe. I got my withdrawal bleed on Lo Loestrin FE on Saturday but it was very light and just spotting, and some brown spotting on Sunday. Barely soiling any pads, just some brown blood when I wiped. Is it possible to get a withdrawal bleed and be pregnant? My withdrawal bleeds on Yaz were never like this- they were usually heavier and lasted about 3-4 days. This was pretty much just one and a half days of spotting so I'm concerned that it could be implantation or pregnancy related. I take my pills every day within a 30 min timeframe. I've never missed a pill and when I switched I started the new pack of Lo Loestrin on the Sunday after my period, the same time I would've started a new Safyral pack. I took an HPT yesterday (Monday) two days after my period and it came back negative, but I've been urinating more than I ever have before without consuming any liquids so I'm scared it could be due to pregnancy.

Add a Comment6 Comments

EmpowHER Guest

I'm having that issue currently and would like to know how it turned out!


October 8, 2015 - 6:13am

Hi I am new to this site I have a similar question as the one above, brace yourself it's going to be a rather long one
I was sick with a cold my mom gave me a pill completely not in a mental state I took it (I trusted her she's an RN) a few days later I found out it was Amoxicillin that can make my low bcp (Reclipsen) not as effective + I had taken it in the middle of the night early morning which was Saturday Dec. 22 that evening I believe I had taken my pill can't recall I wasn't too constant on taking them at an appointed time (I know) December 23,24 and 25 my boyfriend came to visit/ stay with me I became worse with my cold prior. Those three days I skipped my pills as well along with other meds I take everyday, without following the directions properly I was supposed to take to active pills I believe for two or three days and throw out the pack or start a new one which I didn't have yet instead digested all three. During that time beginning the 23 (would be my fertile window) I know the bcp suppresses ovulation however mid-month honestly I would take notice of egg whites so I don't know if that was the pill causing that due to lacking taking them at the same given time. Anyway Dec. 29th I was laying down my lower abdomen was cramping something terrible and also my lower back (PMS not sure). My with draw bleeding was supposed to begin December 30th and end January 5th. I used the restroom the morning January 2 wiped and I had a large amount of med brown blood. (nothing like when I start my withdraw bleed) nothing the rest of the day the following day spotted pink and brown. Then January fourth it started to get weird majority of the day I was spotting brown I inserted a tampon a few hours removed it. This is TMI when I removed it dark red brown close to black in color and a lot of mucus. The following morning I discharged I think it was light pink type of mucus. Then Sunday used the restroom when I was out shopping I noticed I had egg white discharge streaked with idolized blood and uterine cells. The next day I had a scheduled gynecologist appointment January 8th I told her my situation etc course I spotted after the procedure and later in the day discharged egg whites once again with bright red blood nothing else that day don't know if that was because of the procedure that had done? Then for the next few days light spotting. Now January 25th which would be my mid month I was spotting brown until the 26th. I experience the white discharge non taking women that don't take contraceptives all of what I mentioned is this a reaction to the pills I missed I am literally confused Oh took hpt was way to early Sunday Jan 7th course neg. I searched google found conception, implantation dates and they all matched my weird symptoms.

February 8, 2013 - 7:51pm

Hey Anon, I had a similar thing when i switched my bcp from one brand to another (can't remember which one now precisely).. but the new type of the pill gave me no withdrawal bleeding for 4 months in a row (and my doctor made me take a HPT each time - can't imagine what stress it was), until i had a breakthrough bleeding half way into my 5th month of bcp - which i immediately suspended as it simply didn't suit my body. changed brand again and it was all fine.

January 24, 2012 - 4:57pm
HERWriter Guide

Hi Anon

Thanks for your post!

While we cannot say for sure, it's highly unlikely that you are pregnant. It does sound like you had very light breakthrough bleeding, rather than any kind of implantation bleeding and not being pregnant has been confirmed via a negative pregnancy test. Your breakthough bleeding may have been very light but it was on time and expected.

I don't think you have too much to worry about but test again or talk to your doctor if you are still worried but continue to take your pill as instructed.



January 24, 2012 - 12:49pm
EmpowHER Guest
Anonymous (reply to Susan Cody)

Thanks Susan, what I had was actually a withdrawal bleed on inactive pills not breakthrough. Does that still mean that I'm in the clear? Also, I've been reading comments on google where women talk about being pregnant, having periods or withdrawal bleeds, and negative HPTs.
Is this possible? Or are HPTs accurate for everyone if taken at least 2 weeks after a risk? Also, since I took the HPT after the withdrawal bleed- does that confirm that pregnancy did not occur in that cycle?

January 24, 2012 - 1:00pm
HERWriter Guide (reply to Anonymous)

Hi again!

Sorry about my misuse of words and thanks for the correction - I DID mean withdrawal bleeding!

HPT tests are very accurate for most women but some take more than the average two weeks to have a positive result. It's can take 3+ weeks. Periods in a pregnancy are extremely rare; women talk about having their "periods" all the time when pregnant when what they really mean is that they had bleeding - which is not the same as a menstrual period. And then you'll read stories that someone's mother's friend's ex-boyfriend's aunt had all her periods and never had a positive pregnancy test and didn't-even-know-she-was-pregnant-until-she-had-the-baby-in-a-Walmart-bathoom too!

In other words, don't read too many of these stories, they are mostly old wives tales and hearsay. Your best bet is to test again in a week to confirm the negative pregnancy test but continue to take your pills as usual. If you haven't missed pills, it's even more unlikely you are pregnant but of course, we can't say anything for sure.

Keep us posted!


January 24, 2012 - 2:01pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.